Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 355, NWS Wichita, KS

August 20, 2009Labette County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 20, 2009, 1:02 AM CDT for Labette County, Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2009, 1:02 AM CDT (06:02 UTC)
Expired
Aug 20, 2009, 2:00 AM CDT
In force
58 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Labette County, KS

The radar

The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 1:54 AM CDTTSTM WND GST 601 Nw Oswego, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 7:11 PM CDTSevere Thunderstorm WatchSPC8 hr
Aug 19, 8:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 200602
SVRICT
KSC099-200700-
/O.NEW.KICT.SV.W.0355.090820T0602Z-090820T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
102 AM CDT THU AUG 20 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LABETTE COUNTY IN SOUTHEAST KANSAS.

* UNTIL 200 AM CDT.

* AT 101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR ANGOLA...OR 10 MILES EAST OF COFFEYVILLE...AND MOVING
  EAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTAMONT...ANGOLA...BARTLETT...CHETOPA...EDNA...LABETTE...MOUND
  VALLEY...OSWEGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

&&

LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508
TIME...MOT...LOC 0602Z 285DEG 25KT 3709 9546

$$

KETCHAM
4 follow-up statements
000 
WWUS53 KICT 200619
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
119 AM CDT THU AUG 20 2009

KSC099-200700-
/O.CON.KICT.SV.W.0355.000000T0000Z-090820T0700Z/
LABETTE KS-
119 AM CDT THU AUG 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LABETTE COUNTY UNTIL 200 AM CDT...

AT 119 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75
MPH.  THIS STORM WAS LOCATED NEAR EDNA...OR 18 MILES SOUTH OF
PARSONS...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR BARTLETT BY 130 AM CDT.
  NEAR CHETOPA BY 145 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508
TIME...MOT...LOC 0619Z 285DEG 25KT 3709 9531

$$

KETCHAM
000 
WWUS53 KICT 200637
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
137 AM CDT THU AUG 20 2009

KSC099-200700-
/O.CON.KICT.SV.W.0355.000000T0000Z-090820T0700Z/
LABETTE KS-
137 AM CDT THU AUG 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LABETTE COUNTY UNTIL 200 AM CDT...

AT 137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED
NEAR BARTLETT...OR 20 MILES SOUTH OF PARSONS...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR CHETOPA BY 145 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508
TIME...MOT...LOC 0637Z 285DEG 25KT 3706 9516

$$

KETCHAM
000 
WWUS53 KICT 200651
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
151 AM CDT THU AUG 20 2009

KSC099-200700-
/O.CON.KICT.SV.W.0355.000000T0000Z-090820T0700Z/
LABETTE KS-
151 AM CDT THU AUG 20 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LABETTE COUNTY UNTIL 200 AM CDT...

AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH.  THIS STORM WAS LOCATED NEAR CHETOPA...OR 22 MILES SOUTH OF
PARSONS...MOVING EAST AT 30 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
LABETTE COUNTY...INCLUDING CHETOPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508
TIME...MOT...LOC 0652Z 285DEG 25KT 3704 9511

$$

KETCHAM
000 
WWUS53 KICT 200658
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
158 AM CDT THU AUG 20 2009

KSC099-200708-
/O.EXP.KICT.SV.W.0355.000000T0000Z-090820T0700Z/
LABETTE KS-
158 AM CDT THU AUG 20 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LABETTE COUNTY WILL
EXPIRE AT 200 AM CDT...

AT 158 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

LAT...LON 3699 9507 3700 9552 3720 9552 3724 9508
TIME...MOT...LOC 0658Z 285DEG 25KT 3703 9506

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:42 AM CDT, 20 minutes earlier.

Area forecast discussion, Aug 20, 12:42 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1242 AM CDT THU AUG 20 2009

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG COLD FRONT WILL CONTINUE TO SURGE SOUTHEAST ACROSS
SOUTH-CENTRAL AND SOUTHEAST KANSAS TONIGHT...ENDING PRECIPITATION
CHANCES FROM NORTHWEST TO SOUTHEAST. IN THE MEANTIME...NUMEROUS
THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT KCNU SITE FOR A FEW
MORE HOURS BEFORE THE FRONT SCOURS EVERYTHING OUT.
OTHERWISE...MID-LEVEL CLOUDS WILL SPREAD ACROSS THE AREA
TONIGHT-THURSDAY. MAY EVEN SEE A FEW SPRINKLES DUE TO STRONG
MID-LEVEL FRONTOGENESIS ASSOCIATED WITH STRONG UPPER TROUGH...BUT
WILL MORE THAN LIKELY BE VIRGA FOR MOST LOCATIONS.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 633 PM CDT WED AUG 19 2009/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
STRONG COLD FRONT CURRENTLY APPROACHING KRSL FROM THE NORTHWEST
WILL CONTINUE TO SURGE SOUTHEAST THROUGH THE AREA
TONIGHT...LIKELY REACHING KCNU JUST BEFORE DAWN. SHOWERS AND
THUNDERSTORMS WILL LIKELY BECOME MORE WIDESPREAD ALONG AND AHEAD
OF THIS FRONT THIS EVENING AND OVERNIGHT...LIKELY MOST NUMEROUS
EAST OF A KSLN-KHUT LINE. SEVERE STORMS WILL BE POSSIBLE MAINLY
BEFORE MIDNIGHT...WITH HEAVY RAINFALL BECOMING THE MAIN THREAT
THEREAFTER. PRECIPITATION CHANCES WILL CLEAR FROM NORTHWEST TO
SOUTHEAST TONIGHT...WITH MOSTLY SUNNY SKIES AND BREEZY NORTHWEST
WINDS BY THURSDAY AFTERNOON FOR MOST AREAS.

KLEINSASSER

PREV DISCUSSION... /ISSUED 302 PM CDT WED AUG 19 2009/

DISCUSSION...

MAIN FORECAST CONCERN WILL BE SEVERE STORM POTENTIAL TONIGHT.

SYNOPSIS:
AT THE SURFACE A COLD FRONT CURRENTLY EXTENDS FROM NORTHERN NEBRASKA
INTO NW KS WITH A PRE-FRONTAL TROUGH EXTENDING INTO CENTRAL KS. IN
THE UPPER LEVELS CURRENTLY HAVE A COUPLE PIECES OF ENERGY. ONE IS
NOW PUSHING THROUGH WESTERN IA WITH A MUCH STRONGER SHORTWAVE DIVING
SOUTH ACROSS THE WESTERN DAKOTAS. 12Z UPPER AIR ANALYSIS SHOWS A
STRONG UPPER JET ACCOMPANYING THE SHORTWAVE AT SPEEDS GREATER THAN
100KTS.

TONIGHT-THU:
STORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING ALONG THE
PRE-FRONTAL TROUGH AS THE UPPER WAVE APPROACHES THE AREA. AS THE CAP
CONTINUES TO WEAKEN...STORMS COULD DEVELOP ANYWHERE ALONG THE
PREFRONTAL TROUGH AS IT PROGRESSES SOUTHEAST THIS EVENING. HAVE HIGH
CONFIDENCE THAT ANYTHING DEVELOPING ACROSS THE AREA WILL BE
SEVERE...ESPECIALLY OVER SOUTH CENTRAL AND SE KS. FAIRLY IMPRESSED
WITH THE UNSEASONABLY STRONG 30-40KTS OF DEEP LAYER SHEAR AVAILABLE
THIS EVENING-OVERNIGHT COUPLED WITH PLENTY OF INSTABILITY AHEAD OF
THE FRONT. AREAL COVERAGE OF CONVECTION WILL BE AIDED BY THE LEFT
EXIT REGION OF UPPER JET NOSING INTO CENTRAL KS. BY 06Z THU THE
FRONT AND LINE OF STORMS WILL BE MAINLY AFFECTING EXTREME SOUTH
CENTRAL AND SE KS WITH THIS AREA OF STORMS PUSHING SOUTH OF THE
FORECAST AREA BY SUNRISE. BY 18Z THU THE COLD FRONT WILL BE WELL
SOUTH OF THE AREA AS HIGH PRESSURE STARTS TO NOSE-IN FROM THE
NORTHWEST. WITH EXPECTED SATURATED GROUNDS...WENT BELOW GUIDANCE FOR
TEMPS ON THU WITH WELL BELOW NORMAL HIGHS EXPECTED AREAWIDE.

FRI-WED:
WITH GOOD AGREEMENT BETWEEN THE MEDIUM RANGE MODELS...CURRENTLY HAVE
HIGH CONFIDENCE THROUGH THESE PERIODS.

BY FRI AFTERNOON THE STRONG UPPER TROUGH WILL EXTEND FROM THE GREAT
LAKES REGION DOWN THROUGH THE MISSISSIPPI VALLEY. AT THE SURFACE
HIGH PRESSURE WILL EXTEND THROUGH THE CENTRAL PLAINS ALLOWING
PLEASANT LATE SUMMER CONDITIONS TO PREVAIL. EVEN THOUGH THE HIGH
WILL SHIFT SLOWLY EAST THROUGH THE WEEKEND...AFTERNOON TEMPS WILL
REMAIN BELOW NORMAL SETTING UP A GREAT WEEKEND IN THE WEATHER
DEPARTMENT. THE UPPER PATTERN WILL START TO FLATTEN OUT TOWARD THE
BEGINNING OF THE WORK WEEK WHICH SHOULD ALLOW A COLD FRONT TO LAY
OUT NORTH OF THE FORECAST AREA BY WED. THE AIRMASS IN PLACE WILL
CONTINUE TO MODIFY BACK TO SEASONAL HIGHS BY MON WITH MID 90S
EXPECTED AREAWIDE BY TUE.

LAWSON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED CONVECTION WILL CONTINUE TO FESTER ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS THROUGH MID-AFTERNOON. ANOTHER FOCUS
FOR CONVECTION WILL BE ALONG THE APPROACHING SURFACE TROF AND
COLD FRONT...AS IT MOVES INTO CENTRAL KANSAS BY EARLY THIS
EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE...WHICH WILL MOVE
EAST ACROSS SOUTHEAST KANSAS LATER THIS EVENING AND TONIGHT.
GENERALLY EXPECT VFR CONDITIONS AWAY FROM ANY CONVECTION. WILL
SHOW VCTS MOST LOCALES EARLY IN THE FORECAST PERIOD...WITH TEMPO
GROUPS IN THE KCNU TAF WHERE CONFIDENCE/COVERAGE ARE RELATIVELY
HIGHER. DRIER AIR BEHIND THE COLD FRONT LATER TONIGHT INTO
THURSDAY MORNING WILL END PRECIP/CONVECTIVE CHANCES ACROSS THE
AREA.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  86  59  88 /   0   0   0   0
HUTCHINSON      59  85  59  87 /   0   0   0   0
NEWTON          59  85  59  87 /   0   0   0   0
ELDORADO        58  85  58  87 /   0   0   0   0
WINFIELD-KWLD   60  85  60  88 /   0   0   0   0
RUSSELL         55  85  58  88 /   0   0   0   0
GREAT BEND      56  85  60  88 /   0   0   0   0
SALINA          58  84  60  89 /   0   0   0   0
MCPHERSON       59  85  58  87 /   0   0   0   0
COFFEYVILLE     60  85  59  87 /   0   0   0   0
CHANUTE         56  84  60  85 /   0   0   0   0
IOLA            56  84  60  85 /   0   0   0   0
PARSONS-KPPF    58  84  59  86 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 19, 11:11 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT WED AUG 19 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210415-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1111 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST
KANSAS DURING THE OVERNIGHT HOURS. STRONG TO SEVERE STORMS ALONG
WITH HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE.
FARTHER WEST...A COLD FRONT SURGING SOUTHEAST MAY STILL ERUPT
STRONG TO SEVERE THUNDERSTORMS ALONG THE TURNPIKE
CORRIDOR...ALTHOUGH THIS SCENARIO IS LESS CERTAIN. IF STORMS CAN
DEVELOP...THE PRIMARY THREATS WILL BE QUARTER SIZED HAIL...60 MPH
WINDS AND HEAVY RAINFALL AMOUNTS...WHICH MAY PRODUCE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS ON THURSDAY MORNING. A FEW STRONG STORMS WILL BE POSSIBLE
WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT GENERALLY ALONG
AND SOUTHEAST OF THE TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

REC/KED/RBL/ADK

In the hours before

Special weather statement, Aug 20, 12:16 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT THU AUG 20 2009

KSZ069-070-200545-
BUTLER-GREENWOOD-
1216 AM CDT THU AUG 20 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER AND GREENWOOD COUNTIES...

AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF HAMILTON TO 7 MILES NORTHEAST OF EL DORADO...AND MOVING
EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Special weather statement, Aug 20, 12:19 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1219 AM CDT THU AUG 20 2009

KSZ095-200545-
WILSON-
1219 AM CDT THU AUG 20 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WILSON COUNTY...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FREDONIA...OR 20 MILES SOUTHWEST
OF CHANUTE...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Local storm report, Aug 20, 12:27 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1227 AM CDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 AM     FLASH FLOOD      EARLTON                 37.59N 95.47W
08/20/2009                   NEOSHO             KS   LAW ENFORCEMENT

            160TH ROAD CLOSED 1 MILE N OF EARLTON, AND FLOODING IS
            ALSO BEING REPORTED IN THE CITY OF EARLTON

&&

HARDING
Special weather statement, Aug 20, 12:44 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT THU AUG 20 2009

KSZ099-100-200615-
LABETTE-MONTGOMERY-
1244 AM CDT THU AUG 20 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LABETTE AND MONTGOMERY COUNTIES...

AT 1243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF INDEPENDENCE...OR 19
MILES NORTH OF COFFEYVILLE...AND MOVING EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Special weather statement, Aug 20, 12:50 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1250 AM CDT THU AUG 20 2009

KSZ070-200615-
GREENWOOD-
1250 AM CDT THU AUG 20 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF GRIDLEY TO 13 MILES SOUTHWEST OF EUREKA...AND MOVING
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Local storm report, Aug 20, 12:59 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1259 AM CDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     HEAVY RAIN       COYVILLE                37.69N 95.90W
08/20/2009  E4.00 INCH       WILSON             KS   LAW ENFORCEMENT

            3 TO 4 INCHES IN TOWN.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:06 PM CDTSevere Thunderstorm WarningICTElk54 min
Aug 19, 7:35 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk55 min
Aug 19, 7:57 PM CDTSevere Thunderstorm WarningICTElk, Montgomery, Wilson63 min
Aug 19, 8:09 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery66 min
Aug 19, 8:14 PM CDTTornado WarningICTChautauqua, Elk, Montgomery, Wilson34 min
Aug 19, 8:24 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery66 min
Aug 19, 8:46 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery59 min
Aug 19, 8:49 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson35 min
Aug 19, 9:04 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery56 min
Aug 19, 9:13 PM CDTSevere Thunderstorm WarningICTLabette29 min
Aug 19, 9:50 PM CDTSevere Thunderstorm WarningICTLabette55 min
Aug 19, 10:25 PM CDTAreal Flood WarningICTNeosho, Wilson9 hr
Aug 19, 10:49 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson41 min
Aug 19, 11:19 PM CDTFlash Flood WarningICTNeosho, Wilson8 hr
Aug 20, 12:05 AM CDTSevere Thunderstorm WarningICTNeosho55 min
Aug 20, 2:52 AM CDTAreal Flood WarningICTLabette, Montgomery17 hr
Aug 20, 7:03 AM CDTAreal Flood WarningICTNeosho, Wilson9 hr
Aug 20, 12:48 PM CDTRiver Flood WarningICTLabette, Neosho13 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.